Flash Flood, Chariton
- When
- June 10, 3:00 PM CST to 6:00 PM CST
- Where
- Chariton County, 3 mi NW of Mendon
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.633, -93.183
Water flooded several county roads.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 10, 2:45 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 345 PM CDT FRI JUN 10 2005 .DISCUSSION... MCV THAT WENT ACROSS SOUTHEAST KANSAS MANAGED TO START UP SOME CONVECTION THIS AFTERNOON ACROSS THE FORECAST AREA. THE STRONGEST WAS IN THE EASTERN CWA HERE THEY WERE ABLE TO DESTABILIZE UNDER GOOD INSOLATION. ONCE THIS ACTIVITY MOVES EAST...WE WAIT FOR THE NEXT ROUND COMING OUT OF OKLAHOMA. SOME CONCERN THAT THE CONVECTION OUT WEST HAS INITIATED MUCH EARLIER THAN USUAL...WITH LESS EXPLOSIVE INSTABILITY IN CENTRAL KANSAS THAN THE LAST SEVERAL DAYS. NEVERTHELESS...SHOULD SEE CONVECTION CONTINUE TO MOVE NORTHEAST AND MOST HEAVILY AFFECT NORTHWEST MISSOURI LATER TONIGHT. SOME BUCKLING IN THE FLOW WHICH ALONG WITH SLIGHT VEER TO THE LLVL JET...MAY TURN CONVECTION MORE ENE AROUND MIDNIGHT OR SO. NOT PLAYING IT CUTE WITH POPS THE REST OF THE WEEKEND. UNSTABLE AIRMASS CONTINUES...ALONG WITH OUTFLOW BOUNDARIES AND WEAK WAVES IN SOUTHWEST FLOW. UNTIL FRONT MAKES IT THROUGH...WILL CONTINUE TO SEE AFTERNOON ACTIVITY. CONVECTION WILL LINGER ON THROUGH MONDAY AS THE TROUGH...THAT HAD BEEN DOMINATING THE ROCKY MOUNTAINS...EJECTS THROUGH THE NORTHERN PLAINS. MODEL SOLUTIONS HAVE BEGUN TO CONVERGE...BUT THE PRECISE TIMING IS STILL A BIT UNCERTAIN. ECMWF REMAINS THE SLOWEST MODEL WHILE THE NAM IS THE QUICKEST...THE GFS/CANADIAN MODELS LANGUISH IN BETWEEN. SHORTWAVE ENERGY PROGGED TO DROP INTO THE ROCKY MOUNTAIN TROUGH THIS WEEKEND LOOKS SUFFICIENT TO WRAP UP INTO A CUTOFF LOW...WHICH WOULD THEN BEGIN MOVING EAST UNDER A DEVELOPING CONTINENTAL RIDGE. THIS SCENARIO IS CONSISTENT WITH WHAT THE MODELS ARE ADVERTISING FOR NEXT WEEK. GIVEN THE CONVERGENCE OF THE MODEL SOLUTIONS...BUT UNCERTAINTY IN THE INHIBITING STRENGTH OF THE EAST COAST RIDGE...I HAVE GONE WITH A BLENDED SOLUTION. TO ACCOUNT FOR THE SLOWER PROGRESS OF THE LOW...AND ASSOCIATED COLD FRONT...I HAVE KEPT CHANCE POPS THROUGH MONDAY NIGHT. AS THE LOW MOVES EAST HIGH PRESSURE WILL SLIDE IN BEHIND THE LOW CLEARING THE FORECAST OF ANY PRECIPITATION FROM TUESDAY ON. TEMPERATURES WILL ALSO DROP A FEW DEGREES...BUT GIVEN THE BROAD RIDGE...THEY ARE ONLY EXPECTED TO DROP BACK TO AROUND SEASONALLY NORMAL VALUES. LVQ/RC && .PREV DISCUSSION... 340 AM... MAIN FORECAST CONCERN CONTINUES TO BE FOCUSED ON PRECIPITATION CHANCES THROUGH THE WEEKEND WITH ACTIVE SOUTHWEST FLOW PATTERN REMAINING OVER THE AREA. WILL TREND TOWARD NAM SOLUTION AS IT HAS BEST HANDLE ON CONVECTION THIS MORNING...AND SEEMS TO HANDLE REMNANT BOUNDARIES AND MCVS BETTER THAN GFS. EVEN WITH THAT SAID...HAVE NOTICED OF LATE...EVEN THOUGH THE NAM MAY HAVE THE RIGHT IDEA ON THE EVOLUTION OF THE STORM COMPLEXES...ITS LOCATION MAY STILL BE SIGNIFICANTLY OFF...SO CONFIDENCE IS STILL NOT VERY HIGH ON THIS FORECAST. ONGOING CONVECTION THIS MORNING WILL BE LEAVING SEVERAL MINOR UPPER WAVES AND MCVS ACROSS SOUTHEAST NEBRASKA...THROUGH KANSAS AND INTO OKLAHOMA. BUT NAM DAMPENS THESE WAVES OUT THIS AFTERNOON AS STRONGER SHORT WAVE CURRENTLY SEEN ON WV IMAGERY IN 4 CORNERS AREA...TREKS INTO HIGH PLAINS THIS EVENING. MODELS IN FAIRLY GOOD AGREEMENT ON THE MAIN SURFACE BOUNDARY SETTING UP ACROSS SOUTHEAST NEBRASKA INTO THE TEXAS PANHANDLE THIS EVENING...WITH LOW LEVEL JET RAPIDLY PICKING UP THIS EVENING ACROSS CENTRAL AND EASTERN KANSAS. CURRENT THINKING IS HEAVIEST RAIN TONIGHT WILL BE MAINLY WEST OF THE FORECAST AREA...ALTHOUGH WITH THE SURFACE BOUNDARY SO CLOSE TO NORTHWEST MISSOURI AND NORTHEAST KANSAS...THAT AREA MAY SEE SOME OF THE VERY HEAVY RAIN THAT IS EXPECTED TO DEVELOP ALONG THE BOUNDARY. CONVECTION THIS MORNING MAY MUDDY THE PICTURE A BIT AS TO WHERE EXACTLY THE MAIN SURFACE BOUNDARY WILL SET UP. WILL HOLD OFF ON ANY FLOOD WATCH AT THIS POINT...AND GIVE THE DAY SHIFT A CHANCE TO SEE WHERE BOUNDARIES AND THE MAIN MOISTURE AXIS IS GOING TO SET UP LATER TODAY. PLUS RAIN THIS MORNING WILL FURTHER SATURATE THE GROUND...WHICH WILL LIKELY REDUCE FLOOD GUIDANCE NUMBERS THIS MORNING...SO IT MAY NOT TAKE THAT MUCH HEAVY RAIN TO CAUSE A PROBLEM. WATCH MAY BE NEEDED OVER MORE OF THE FORECAST AREA THAN WHAT CONVENTIONAL WISDOM WOULD SUGGEST. AREA MAY SEE A BIT OF A BREAK ON SATURDAY NIGHT AS WEAK RIDGING PUSHES UP AHEAD OF NEXT SHORT WAVE DIVING INTO SOUTHWEST PART OF COUNTRY. THIS WAVE SHOULD BE MOVING TOWARD AREA ON SUNDAY NIGHT...AND APPEARS TO HAVE A BETTER POTENTIAL FOR A WIDESPREAD SEVERE EVENT FOR THE FORECAST AREA...SO WILL HAVE TO BE WATCHED. REGARDING TEMPERATURES...WITH THE PERIODS OF RAIN AND DEBRIS CLOUDINESS EXPECTED...WILL LIMIT HIGHS TO THE 80S FOR NOW. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CDT FRI JUN 10 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 1259 PM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS THE OUTLOOK AREA. A FEW OF THE STRONGEST STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. THE STRONGEST STORMS SHOULD BE LOCATED SOUTH AND EAST OF A LINE FROM PLEASANT HILL TO KIRKSVILLE. A MORE ORGANIZED AREA OF THUNDERSTORMS IS EXPECTED TO FORM THIS EVENING ALONG A FRONTAL BOUNDARY IN KANSAS AND MOVE INTO MISSOURI OVERNIGHT TONIGHT. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS AND HAIL. HEAVY RAINFALL WILL ALSO BE A CONCERN. AT THIS TIME THE MOST LIKELY AREA TO SEE HEAVY RAINS TONIGHT WILL BE ACROSS NORTHEAST KANSAS AND INTO NORTHWEST MISSOURI...BUT WITH THE ALREADY VERY WET GROUND...ANY LOCATION THAT RECEIVES A PERIOD OF HEAVY RAINFALL TONIGHT MAY SEE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COMPLEX OF STORMS THAT IS EXPECTED OVERNIGHT TONIGHT SHOULD BE LIFTING NORTHEAST OUT OF THE OUTLOOK AREA DURING THE DAY ON SATURDAY. THERE WILL BE A CHANCE OF MORE THUNDERSTORM DEVELOPMENT SATURDAY NIGHT...BUT THE BETTER CHANCE OF THUNDERSTORMS WILL COME SUNDAY NIGHT AS A STRONGER UPPER LEVEL WEATHER DISTURBANCE APPROACHES THE REGION. SEVERE STORMS MAY OCCUR WITH THIS SYSTEM WITH DAMAGING WINDS...HAIL AND EVEN TORNADOES. FLOODING WILL CONTINUE TO BE A CONCERN AS THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AGAIN ON SATURDAY...AND SUNDAY NIGHT. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 154 PM CDT FRI JUN 10 2005 MOZ039-044>046-101930- COOPER-JOHNSON-PETTIS-SALINE- 154 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON...NORTHWESTERN COOPER...PETTIS AND SOUTHERN SALINE COUNTIES... AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DRESDEN...OR 7 MILES NORTHWEST OF SEDALIA... MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE... NEAR HUGHESVILLE BY 200 PM CDT. NEAR LONGWOOD BY 205 PM CDT. NEAR NAPTON BY 225 PM CDT. NICKEL SIZED HAIL AND WINDS TO AROUND 55 MPH HAVE ALREADY BEEN REPORTED WITH THIS STORM 3 MILES SOUTH OF LE MONTE. CUTTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
158 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL GREEN RIDGE 38.62N 93.41W
06/10/2005 0.88 INCH PETTIS MO EMERGENCY MNGR
NICKEL SIZE HAIL AND WINDS OF 57 MPH REPORTED IN THE CITY
OF GREEN RIDGE, MISSOURI.
&&
KBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
210 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM BLIZZARD 4 E LA MONTE 38.77N 93.35W
06/10/2005 PETTIS MO EMERGENCY MNGR
66 MPH WIND GUST REPORTED
0208 PM NON-TSTM WND GST 4 E LA MONTE 38.77N 93.35W
06/10/2005 0 MPH PETTIS MO EMERGENCY MNGR
WIND GUST 72MPH 3-4 MILES EAST OF LAMONTE
&&
KBPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
217 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST 4 E LA MONTE 38.77N 93.35W
06/10/2005 66 MPH PETTIS MO EMERGENCY MNGR
66 MPH WIND GUST REPORTED
0208 PM TSTM WND GST 4 E LA MONTE 38.77N 93.35W
06/10/2005 72 MPH PETTIS MO EMERGENCY MNGR
WIND GUST 72MPH 3-4 MILES EAST OF LAMONTE
&&
MJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
245 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG HUGHESVILLE 38.84N 93.30W
06/10/2005 PETTIS MO EMERGENCY MNGR
8 INCH DIAMETER TREE BROKEN OFF
&&
MJMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 250 PM CDT FRI JUN 10 2005 MOZ021-029-030-037-102045- CLAY-CLINTON-JACKSON-RAY- 250 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ALERT FOR CLAY...NORTHERN JACKSON...SOUTHERN CLINTON AND WESTERN RAY COUNTIES... AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INDEPENDENCE...OR 9 MILES EAST OF KANSAS CITY...MOVING NORTH AT 30 MPH. THIS STORM WILL BE... NEAR LIBERTY BY 300 PM CDT. NEAR MISSOURI CITY BY 305 PM CDT. NEAR MOSBY BY 310 PM CDT. NEAR KEARNEY BY 320 PM CDT. NEAR HOLT BY 330 PM CDT. TORRENTIAL RAINFALL AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SF
The Pleasant Hill radar (KEAX), 131 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 flash flood. Local standard time, as filed.
Water flooded several county roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459510.